## Buffalo Senior High School Marching Band-"The HERD" Washington, D.C. 2011 Tentative Itinerary as of 3-25-11

DAY ONE: Thursday, June 30, 2011

**7:00 a.m. - 8:00 a.m.** Load the buses (4) at Buffalo High School

**8:00 a.m.** Travel to Gettysburg, PA (1,117 miles/18 hours of straight driving)

- Lose 1 hour for Eastern Standard Time

**1 hour** Lunch, dinner (student expense) and driver change and fuel stop

### DAY TWO: Friday, July 1, 2011

1 hour Breakfast stop (student expense)
9:00 a.m. Arrive at Gettysburg National Park

**9:00 a.m. - 12 Noon** Guided tour of the Gettysburg National Park

12 Noon - 1:00 p.m. Lunch stop (student expense)

1:00 p.m. - 3:00 p.m.

Travel to Woodbridge, VA (95 miles/2 hour drive)

3:00 p.m. - 4:00 p.m.

Check into the Hampton Inn Potomac Mills/Woodbridge

**4:00 a.m.** – **5:00 p.m.** Travel to downtown Washington, D.C. (23 miles/45minutes of straight driving)

**5:00 p.m. – 6:30 p.m.** Family style Italian group dinner at Buca di Beppo:

**6:30 p.m.** – **6:45 p.m.** Travel to the Eighth and I Streets SE (5 miles/15 minute drive) **6:45 p.m.** Arrive at the Marine Barracks on Eighth and I Streets SE

8:00 p.m. – 10:00 p.m. Performance of music and precision marching, the Evening Parade features

- Silent Drill Team,"The President's Own" United States Marine Band, and "The

Commandant's Own" United States Drum and Bugle Corps

**10:15 p.m.** – **10:45 p.m.** Travel back to Woodbridge, VA (23 miles/30 minutes of straight driving) **11:00 p.m.** – **3:00 a.m.** One (1) unarmed private security guard will watch the group's hotel rooms

### DAY THREE: Saturday, July 2, 2011

6:00 a.m. – 6:30 a.m.	Bus #1 eats breakfast served in the hotel lobby
6:30 a.m. – 7:00 a.m.	Bus #2 eats breakfast served in the hotel lobby
7:00 a.m. – 7:30 a.m.	Bus #3 eats breakfast served in the hotel lobby
7:30 a.m. – 8:00 a.m.	Bus #4 eats breakfast served in the hotel lobby
8:00 a.m. – 11:30 a.m.	Travel to Ocean City, MD (175 miles/3 ½ hour drive)
11:30 a.m. – 6:30 p.m.	Spend the day swimming in the ocean and on the boardwalk
	- Lunch and dinner on own (student expense)
6:30 p.m. – 10:00 p.m.	Travel back to Woodbridge, VA (175 miles/3 ½ hour drive)

11:00 p.m. – 3:00 a.m. One (1) unarmed private security guard will watch the group's hotel rooms

# DAY FOUR: Sunday, July 3, 2011

<b>6:3</b> 0 a.m. – /:00 a.m.	Bus #2 eats breakfast served in the notel lobby
7:00 a.m. – 7:30 a.m.	Bus #3 eats breakfast served in the hotel lobby
7:30 a.m. – 8:00 a.m.	Bus #4 eats breakfast served in the hotel lobby
8:00 a.m. – 8:30 a.m.	Bus #1 eats breakfast served in the hotel lobby
8:30 a.m 10:00 a.m.	Travel to Baltimore, MD (60 miles/1 ½ hour drive)
10.00 a m 12 Naam	I wash and shaming in Daltimonals Impar Harban (atta

**10:00 a.m.** – **12 Noon** Lunch and shopping in Baltimore's Inner Harbor (student expense)

12 Noon – 1:00 p.m. Travel to Havre de Grace, MD (35 miles/1 hour drive)

1:00 p.m. – 2:00 p.m. Get ready to march in the Havre de Grace Independence Celebration

2:00 p.m. – 3:00 p.m. March sometime during this time frame in the Havre de Grace Independence Celebration

3:00 p.m. – 4:00 p.m. Spend time in the Havre de Grace Independence Celebration Carnival

- Dinner on own (student expense)

**4:00 p.m.** – **6:30 p.m.** Travel to downtown Washington, D.C. (76 miles/2 hours of straight driving) **6:30 p.m.** – **7:00 p.m.** Arrive at Kennedy Center for the Performing Arts, get your ticket and find you

**6:30 p.m. – 7:00 p.m.**Arrive at Kennedy Center for the Performing Arts, get your ticket and find your seat **7:00 p.m. – 9:00 p.m.**Shear Madness (audience participation, who-done-it, murder mystery)

at the Kennedy Center For the Performing Arts

9:15 p.m. – 10:00 p.m.
Travel back to Woodbridge, VA (23 miles/45 minutes of straight driving)
11:30 p.m. – 3:30 a.m.
Travel back to Woodbridge, VA (23 miles/45 minutes of straight driving)
One (1) unarmed private security guard will watch the group's hotel rooms

DAY FIVE: Monday, July 4, 20	
6:30 a.m. – 7:00 a.m.	Bus #3 eats breakfast served in the hotel lobby
7:00 a.m. – 7:30 a.m.	Bus #4 eats breakfast served in the hotel lobby
7:30 a.m. – 8:00 a.m.	Bus #1 eats breakfast served in the hotel lobby
8:00 a.m. – 8:30 a.m.	Bus #2 eats breakfast served in the hotel lobby
8:30 a.m. – 9:00 a.m.	Travel to Fairfax, VA (15 miles/30 minutes of straight driving)
9:00 a.m. – 10:00 a.m.	Arrive in Fairfax and warm-up
10:15 a.m. – 10:45 a.m.	March in the City of Fairfax 4th Of July parade (parade starts at 10:00 a.m.)
11:00 a.m. – 11:30 a.m.	Box lunch provided for each person in the group by the City of Fairfax 4th
11:30 a.m. – 12 Noon	Travel back to the hotel (15 miles/30 minutes of straight driving)
12 Noon – 1:30 p.m.	Shower and change for the remainder of the day
1:30 p.m. – 2:15 p.m.	Travel to downtown Washington, D.C. (23 miles/45minutes of straight driving)
2:30 p.m. – 5:30 p.m.	Visit any of the Smithsonian Museums (free admission)
	- National Air and Space Museum
	- National Museum of Natural History
	- National Museum of American History (closed for renovation)
	- National Museum of the American Indian
	- National Archives (across the street from Museum of Natural History
5:30 p.m. – 5:45 p.m.	Walk to the White House
5:45 p.m. – 6:00 p.m.	Group picture in front of the White House
6:00 p.m. – 6:15 p.m.	Bus to Union Station
6:15 p.m. – 7:30 p.m.	Dinner on own in the Union Station Food Court (student expense)
7:30 p.m. – 7:45 p.m.	Walk to "The Mall" and find a spot to sit and watch the fireworks
0.20 10.00	- Listen to the National Symphony orchestra perform
9:30 p.m. – 10:00 p.m.	Watch the 4th of July fireworks
10:00 p.m. – 11:30 p.m.	Travel back to the hotel on the Metro and then ride buses back to the hotel
11.20 2.20	- 23 miles/45minutes of straight driving
11:30 p.m. – 3:30 a.m.	One (1) unarmed private security guard will watch the group's hotel rooms
DAY SIX: Tuesday, July 5, 2011	
6:30 a.m. – 7:00 a.m.	Bus #4 eats breakfast served in the hotel lobby
7:00 a.m. – 7:30 a.m.	Bus #3 eats breakfast served in the hotel lobby
7:30 a.m. – 8:00 a.m.	Bus #1 eats breakfast served in the hotel lobby
8:00 a.m. – 8:30 a.m.	Bus #2 eats breakfast served in the hotel lobby
8:30 a.m. – 9:00 a.m.	Load the buses and check out of the hotel
9:00 a.m. – 9:45 a.m.	Travel to downtown Washington, D.C. (23 miles/45 minutes of straight driving)
10:00 a.m. – 12 Noon	Self-guided tour of the U.S. Holocaust Memorial Museum (110 students & 10 adults)
10:30 a.m. – 12:30 p.m.	Self-guided tour of the U.S. Holocaust Memorial Museum (30 students & 10 adults)
•	(These numbers aren't quite right: 155 students and 15 adults total)
10:00 a.m. – 11:45 a.m.	Visit the Jefferson, FDR, Korean, Lincoln, Vietnam and Word War II Memorials
11:45 a.m. – 12 Noon	Drive to the Pentagon City Mall
12 Noon – 1:00 p.m.	Lunch at the Pentagon City Mall Food Court (student expense)
1:15 p.m. – 1:30 p.m.	Travel to Arlington National Cemetery
1:30  p.m. - 4:00  p.m.	Arrive at Arlington National Cemetery for a guided tour of the cemetery
	* Visit the graves of JFK, Jackie, Bobby and Ted Kennedy
3:15 p.m. – 3:30 p.m.	Special Wreath Laying Ceremony by four (4) members of the band
4:00 p.m. – 6:00 p.m.	Visit the Jefferson, FDR, Korean, Lincoln, Vietnam and Word War II Memorials
6:00 p.m.	Depart for return to Buffalo, MN (1,145 miles/20 hours of straight driving)
	- Gain 1 hour for Central Standard Time
1 hours	Dinner sten (student expense)

1 hour

DAY SEVEN: Wednesday, July 6, 20111 hourBreakfast, lunch and driver change and fuel stop5:00 p.m.Arrive back at Buffalo High School and unload the buses

Dinner stop (student expense)